Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 157, NWS Atlanta, GA

August 8, 20146 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2014, 4:19 PM EDT for 6 counties in Georgia. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2014, 4:19 PM EDT (20:19 UTC)
Expired
Aug 8, 2014, 5:00 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Putnam County, GA, Taliaferro County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:25 PM EDTTSTM WND DMGBuckhead, GAMORGAN COUNTY RELAYED A REPORT OF 3 TO 4 TREES DOWN IN THE BUCKHEAD AREA.
Aug 8, 4:45 PM EDTTSTM WND DMGUnion Point, GAREPORT OF 1 TREE DOWN ON SWORDS ROAD. 2 REPORTED POWER SURGES... 1 AT 911 CALL CENTER AND 1 ON PINFIELD ROAD. SEVERAL ACCIDENTS WERE ALSO REPORTED IN THE COUNTY.
Aug 8, 4:55 PM EDTTSTM WND DMGGreensboro, GAGREENE COUNTY 911 RELAYED A REPORT OF MANY TREES DOWN AND ACCIDENTS ACROSS THE COUNTY AT THIS TIME.
Aug 8, 5:05 PM EDTTSTM WND DMG1 Se Penfield, GAGREENE COUNTY 911 RELAYED A REPORT OF MANY TREES DOWN AND ACCIDENTS ACROSS THE COUNTY AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS52 KFFC 082019
SVRFFC
GAC133-211-219-221-237-265-082100-
/O.NEW.KFFC.SV.W.0157.140808T2019Z-140808T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PUTNAM COUNTY IN CENTRAL GEORGIA
  GREENE COUNTY IN EAST CENTRAL GEORGIA
  TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
  SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN OCONEE COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR BUCKHEAD...MOVING NORTHEAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENSBORO...SILOAM...WHITE PLAINS...MAXEYS...UNION POINT...
  WOODVILLE...CRAWFORD AND CRAWFORDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3337 8333 3343 8352 3351 8364 3359 8357
      3391 8316 3365 8290 3363 8289 3363 8288
      3355 8279
TIME...MOT...LOC 2020Z 240DEG 24KT 3358 8330

$$
1 follow-up statement
753 
WWUS52 KFFC 082039
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT FRI AUG 8 2014

GAC211-237-082050-
/O.CAN.KFFC.SV.W.0157.000000T0000Z-140808T2100Z/
PUTNAM GA-MORGAN GA-
439 PM EDT FRI AUG 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND NORTHERN PUTNAM
COUNTIES IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3355 8279 3345 8318 3353 8328 3354 8327
      3360 8335 3370 8340 3391 8316 3381 8306
      3365 8292 3363 8288
TIME...MOT...LOC 2040Z 240DEG 24KT 3365 8316

$$

GAC133-219-221-265-082100-
/O.CON.KFFC.SV.W.0157.000000T0000Z-140808T2100Z/
TALIAFERRO GA-OGLETHORPE GA-OCONEE GA-GREENE GA-
439 PM EDT FRI AUG 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR GREENE...SOUTHEASTERN OCONEE...SOUTHWESTERN OGLETHORPE AND
NORTHERN TALIAFERRO COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PENFIELD..MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAXEYS...UNION POINT...WOODVILLE...STEPHENS...JACKSONVILLE...
HUTCHINGS...ROBINSON...CRAWFORD...LYNEVILLE...ALEXANDER STEPHENS
PARK...CRAWFORDVILLE...DANIEL SPRINGS AND PHILOMATH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3355 8279 3345 8318 3353 8328 3354 8327
      3360 8335 3370 8340 3391 8316 3381 8306
      3365 8292 3363 8288
TIME...MOT...LOC 2040Z 240DEG 24KT 3365 8316

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:48 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 8, 3:48 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT FRI AUG 8 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
POTENT SHORTWAVE FOR AUGUST ALONG WITH A WEAK WARM FRONT EXTENDING
INTO OHIO IS AFFECTING THE AREA TODAY AND THROUGH THIS EVENING.  AS
A RESULT...DEEP LAYER SHEAR AOA 20 TO 25 KTS HAS LEAD TO STRONGER
THAN TYPICAL SUMMERTIME CONVECTION. SEMI ORGANIZED COLD POOL DRIVEN
CONVECTION HAS LEAD TO REPORTS OF WIND DAMAGE.  LOW LEVEL SHEAR AND
BOUNDARY COLLISIONS HAVE EVEN LEAD TO LOW LEVEL ROTATIONS.  WHILE
TORNADOES ARE NOT LIKELY...A BRIEF SPIN UP CANNOT BE RULED OUT
THROUGH THE EVENING.  MAIN THREAT WITH THESE THUNDERSTORMS WILL BE
DAMAGING WINDS AND HEAVY RAIN.

AFTER THIS SHORTWAVE MOVES THROUGH THE AREA TODAY...ANOTHER
SHORTWAVE APPROACHES THE AREA TONIGHT AS A PSEUDO WEDGE BUILDS INTO
THE NE PORTIONS OF THE STATE.  THIS WEDGE...IN CONJUNCTION WITH
ANOTHER SHORTWAVE WILL LEAD TO A WET WEEKEND WITH THUNDERSTORMS
POSSIBLE ON SATURDAY.  HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE
THROUGH THE SHORT TERM WITH THE BEST CHANCES BEING TOMORROW
AFTERNOON WITH POSSIBLE ENHANCEMENT FROM ANY DAYTIME HEATING.
THUNDERSTORMS ON SATURDAY DO NOT LOOK LIKE THEY WILL BE AS ORGANIZED
AS THEY WERE TODAY AS DEEP LAYER SHEAR WEAKENS ACROSS THE AREA.

ARG

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THIS IS STILL A COMPLICATED
FORECAST FOR THE LONG TERM WITH MULTIPLE FRONTS...PASSING UPPER
DISTURBANCES...AND WEDGING STILL POSSIBLE MONDAY. OLD FRONTAL
BOUNDARY STILL JUST NORTH OF THE CWA SATURDAY NIGHT AND
SUNDAY...BUT IT SHOULD DIP SOUTH SUNDAY NIGHT INTO EARLY MONDAY AS
HIGH PRESSURE BUILDS IN FROM THE NORTHEAST. RAISED POPS FOR SUNDAY
AS MODELS ARE SHOWING A BROAD AREA OF LOW PRESSURE ACROSS THE TN
VALLEY. THE LOW SHOULD PROVIDE SOME EXTRA LIFT FOR PRECIP COVERAGE
ACROSS THE CWA.

THE PARENT LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NORTHEAST INTO
THE MIDDLE ATLANTIC STATES MONDAY...WHILE A COASTAL LOW DEVELOPS.
THIS PATTERN SHOULD HELP A REINFORCE A WEAK WEDGE ACROSS NORTHERN GA
MONDAY.

OLD WEDGE FRONT STILL STATIONARY ACROSS CENTRAL GA ON TUESDAY...BUT
SHOULD START TO BECOME DIFFUSE AS ANOTHER WEAK COLD FRONT APPROACHES
FROM THE NORTH. THE SECONDARY FRONT WILL PUSH SOUTH OVER THE CWA
WEDNESDAY INTO EARLY THURSDAY...BRINGING SOME DRIER AIR BACK TO THE
REGION AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE FRONT SHOULD
STALL NEAR SOUTH GA BY FRIDAY.

NLISTEMAA/01

&&

18Z UPDATE...
TWO MAIN CONCERNS EXIST FOR THE FORECAST PERIOD.  FIRST THE THREAT
OF CONVECTION.  THUNDERSTORMS ARE EXPECTED THE REST OF TODAY AND
AGAIN TOMORROW AM AND PM.  TIMING OF THUNDERSTORMS TOMORROW IS
DIFFICULT AT THIS TIME BUT GUIDANCE SUGGESTS LATE AM INTO EARLY PM
ARE THE BEST TIMES.  THE OTHER CONCERN IS THE CHANCE OF IFR
CONDITIONS TOMORROW AM.  THESE LOOK MORE LIKELY AS MOST OF THE SITES
HAVE SEEN A LOT OF RAIN TODAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON IFR...WINDS AND THUNDERSTORM TIMING.  HIGH ON
ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  89  71  86 /  60  80  40  60
ATLANTA         72  87  72  87 /  60  80  60  60
BLAIRSVILLE     65  80  68  81 /  60  80  70  60
CARTERSVILLE    70  87  71  88 /  60  70  60  60
COLUMBUS        74  91  74  90 /  40  70  60  60
GAINESVILLE     69  85  71  81 /  60  80  70  60
MACON           72  92  72  89 /  50  80  40  60
ROME            70  88  72  88 /  60  70  60  60
PEACHTREE CITY  69  89  72  88 /  50  80  60  60
VIDALIA         74  93  74  92 /  60  80  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ARG
LONG TERM....01
AVIATION...ARG
Hazardous weather outlook, Aug 8, 6:12 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EDT FRI AUG 8 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
612 AM EDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF GEORGIA TODAY. THUNDERSTORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING STRIKES AND GUSTY WINDS. DAMAGING WIND GUSTS ARE
POSSIBLE IN ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEKEND AS
A FRONTAL BOUNDARY BECOMES STATIONARY ACROSS NORTH GEORGIA AND
COMBINES WITH PASSING UPPER LEVEL DISTURBANCES. THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 3:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT FRI AUG 8 2014

GAZ033-044-045-055-082000-
330 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 400 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RIVERDALE...MOVING NORTHEAST AT 15 MPH.

FREQUENT LIGHTNING AND RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES
CAN BE EXPECTED ACROSS DEKALB...CLAYTON AND FULTON COUNTIES...
INCLUDING AREAS AROUND RIVERDALE...COLLEGE PARK...HARTSFIELD-JACKSON
AIRPORT...HAPEVILLE...EAST POINT...MORROW...LAKE CITY...FOREST
PARK...FORT GILLEM...CONLEY AND CEDAR GROVE.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3362 8454 3370 8441 3367 8425 3352 8439
TIME...MOT...LOC 1929Z 231DEG 12KT 3360 8442

16
Local storm report, Aug 8, 3:35 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     ATLANTA                 33.75N  84.39W
08/08/2014                   FULTON             GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS FULTON COUNTY - BLUEFIELD
            ROAD SW AND WYLAND DR SW... DONALD LEE HOLLOWELL PKWY...
            W WESLEY ROAD NW AND NORTHSIDE DR NW... PACES FERRY ROAD
            NW... MOUNT GILEAD ROAD SW AND CAMPBELLTON ROAD SW...
            LUCILE AVE SW AND LAWTON ST SW... WILDWOOD ROAD... AND
            WILLARD AVE SW.

&&

EVENT NUMBER FFC1400768

JLF
Local storm report, Aug 8, 3:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     1 N PLUNKET TOWN        33.66N  84.39W
08/08/2014                   FULTON             GA   EMERGENCY MNGR

            ROOF COLLAPSE ALONG EMPIRE BLVD

&&

EVENT NUMBER FFC1400769

JLF
Local storm report, Aug 8, 3:56 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     STONE MOUNTAIN          33.81N  84.17W
08/08/2014                   DEKALB             GA   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN ACROSS THE COUNTY
            INCLUDING ALONG RICHARD ROAD... SHALLOWFORD ROAD...
            LAGOON WAY... AND DUNLEITH COURT.

&&

EVENT NUMBER FFC1400770

JLF
Special weather statement, Aug 8, 3:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT FRI AUG 8 2014

GAZ033-044-045-055-082045-
358 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN PRODUCED 2 TO 4 INCHES OF RAIN FROM
COLLEGE PARK THROUGH EAST POINT TO HAPEVILLE DURING THE PAST 90
MINUTES. THE RAIN WAS DIMINISHING OVER THE ADVISORY AREA AT THIS
TIME.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS SOUTHWEST DEKALB...NORTH CLAYTON AND SOUTH FULTON
COUNTIES... INCLUDING AREAS AROUND HAPEVILLE...EAST POINT...COLLEGE
PARK... FOREST PARK...ATLANTA HARTSFIELD-JACKSON AIRPORT...LAKE
CITY...FORT GILLEM...CONLEY...CEDAR GROVE...ELLENWOOD AND GRESHAM
PARK.

&&

LAT...LON 3370 8429 3360 8427 3359 8445 3368 8445
TIME...MOT...LOC 1951Z 245DEG 9KT 3366 8438

16
Special weather statement, Aug 8, 4:08 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT FRI AUG 8 2014

GAZ037-049-050-059>061-082100-
408 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...
OCONEE...MORGAN...GREENE...HANCOCK AND JASPER COUNTIES UNTIL 500 PM
EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARD LABOR CREEK STATE PARK TO
ADGATEVILLE...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...OCONEE...MORGAN...GREENE...HANCOCK AND JASPER
COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE REESE...CALVIN...MCELHENEYS CROSSROADS...EUDORA...
FARRAR...SHADY DALE...MONTICELLO...RUTLEDGE...ADGATEVILLE...HARD
LABOR CREEK STATE PARK...GODFREY...PIEDMONT...CENTRAL GEORGIA
EXPERIMENT STATION...HILLSBORO AND BOSTWICK. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3326 8291 3316 8377 3338 8383 3351 8364
      3360 8368 3387 8348 3349 8298 3347 8301
      3344 8297
TIME...MOT...LOC 2008Z 270DEG 13KT 3366 8362 3345 8353
          3318 8371

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:16 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 7, 8:20 PM EDTSpecial Weather StatementFFCHenry40 min
Aug 7, 8:44 PM EDTSpecial Weather StatementFFCDeKalb46 min
Aug 7, 9:00 PM EDTSpecial Weather StatementFFCHenry45 min
Aug 7, 9:15 PM EDTSpecial Weather StatementFFCWalton45 min
Aug 7, 9:23 PM EDTSpecial Weather StatementFFCFloyd67 min
Aug 7, 9:59 PM EDTSpecial Weather StatementFFCButts, Henry31 min
Aug 7, 10:06 PM EDTSpecial Weather StatementFFCCoweta39 min
Aug 7, 11:07 PM EDTSpecial Weather StatementFFCHenry38 min
Aug 7, 11:44 PM EDTSpecial Weather StatementFFCHenry46 min
Aug 8, 4:13 AM EDTSpecial Weather StatementFFCMurray47 min
Aug 8, 5:00 AM EDTSpecial Weather StatementFFCGilmer45 min
Aug 8, 8:00 AM EDTSpecial Weather StatementFFCBanks30 min
Aug 8, 12:27 PM EDTSpecial Weather StatementFFCGilmer, Pickens48 min
Aug 8, 12:45 PM EDTSpecial Weather StatementFFCPaulding45 min
Aug 8, 1:12 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 8, 1:32 PM EDTSpecial Weather StatementFFCFayette43 min
Aug 8, 1:36 PM EDTSpecial Weather StatementFFCCobb, Douglas, Paulding39 min
Aug 8, 1:54 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 8, 1:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson34 min
Aug 8, 2:11 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas, Fulton49 min
Aug 8, 2:21 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Douglas, Fulton39 min
Aug 8, 2:27 PM EDTSpecial Weather StatementFFCHenry33 min
Aug 8, 2:29 PM EDTTornado WarningFFCCherokee, Cobb18 min
Aug 8, 2:39 PM EDTSpecial Weather StatementFFCHenry36 min
Aug 8, 2:45 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Rockdale45 min
Aug 8, 2:51 PM EDTSpecial Weather StatementFFCBaldwin24 min
Aug 8, 2:59 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett, Rockdale46 min
Aug 8, 3:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 8, 3:10 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 8, 3:19 PM EDTSpecial Weather StatementFFCMonroe26 min
Aug 8, 3:22 PM EDTSpecial Weather StatementFFCPutnam23 min
Aug 8, 3:28 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton32 min
Aug 8, 3:30 PM EDTSpecial Weather StatementFFCClayton30 min
Aug 8, 3:48 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson, Newton, Oconee and 1 more42 min
Aug 8, 3:58 PM EDTSpecial Weather StatementFFCClayton47 min
Aug 8, 4:08 PM EDTSpecial Weather StatementFFCGreene, Hancock, Jasper, Morgan, Oconee, Putnam52 min
Aug 8, 4:22 PM EDTSpecial Weather StatementFFCJackson38 min
Aug 8, 4:26 PM EDTSpecial Weather StatementFFCBaldwin, Jones49 min
Aug 8, 4:31 PM EDTSpecial Weather StatementFFCClarke, Oconee29 min
Aug 8, 4:38 PM EDTSpecial Weather StatementFFCWarren52 min
Aug 8, 4:42 PM EDTSpecial Weather StatementFFCToombs48 min
Aug 8, 4:48 PM EDTSpecial Weather StatementFFCGlascock42 min
Aug 8, 4:54 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren66 min
Aug 8, 4:56 PM EDTSpecial Weather StatementFFCBanks, Clarke, Madison64 min
Aug 8, 5:01 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes59 min
Aug 8, 5:10 PM EDTSpecial Weather StatementFFCTreutlen50 min
Aug 8, 5:20 PM EDTSpecial Weather StatementFFCWilkinson40 min
Aug 8, 5:59 PM EDTSpecial Weather StatementFFCTaliaferro46 min
Aug 8, 6:07 PM EDTSpecial Weather StatementFFCJohnson53 min
Aug 8, 6:26 PM EDTSpecial Weather StatementFFCBleckley, Houston49 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCHaralson45 min
Aug 8, 6:51 PM EDTSpecial Weather StatementFFCTwiggs54 min
Aug 8, 6:57 PM EDTSpecial Weather StatementFFCWashington63 min
Aug 8, 7:07 PM EDTSpecial Weather StatementFFCCarroll, Paulding38 min
Aug 8, 7:30 PM EDTSpecial Weather StatementFFCDade45 min
Aug 8, 7:35 PM EDTSevere Thunderstorm WarningFFCCarroll25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.